Georgia, 2013

Hail in Georgia, March 23, 2013

March 23, 2013 · NWS JAX · 3 events in 3 counties and zones

A surface low was lifting over north central Florida. Strong upper level winds created enhanced divergence over the area and combined with large lift in the hail growth zone, early morning supercells produced large hail over SE Ga.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A surface low was lifting over north central Florida. Strong upper level winds created enhanced divergence over the area and combined with large lift in the hail growth zone, early morning supercells produced large hail over SE Ga. As the day progressed, upper level forcing converged with the warm front over NE FL to produce a long-lived supercell storm that track along and just south of the Interstate 10 corridor from late morning through the mid afternoon hours. This cell produced widespread wind damage and large hail throughout its track.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 23, 10:28 AM EST, 2 minutes earlier.

Area forecast discussion, Mar 23, 10:28 AM EST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1128 AM EDT SAT MAR 23 2013

...SEVERE THUNDERSTORM WATCH THROUGH 5 PM EDT FOR ALL OF SOUTHEAST
GEORGIA AND NORTHERN PORTIONS OF NORTHEAST FLORIDA...

...HEAVY RAINFALL AND STRONG TO ISOLATED SEVERE THUNDERSTORMS
INCREASES IN COVERAGE THIS AFTERNOON AND EVENING...

.UPDATE...
THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
THROUGH 5 PM EDT FOR ALL OF SOUTHEAST GEORGIA AND COUNTIES ALONG
THE INTERSTATE 10 CORRIDOR IN NORTHEAST FLORIDA. LARGE HAIL AND
LOCALIZED DAMAGING WIND GUSTS ARE EXPECTED WITHIN ISOLATED SEVERE
THUNDERSTORMS THAT WILL MOVE EASTWARD THROUGH OUR REGION THIS
AFTERNOON. WE ARE CURRENTLY MONITORING A SUPERCELL THUNDERSTORM
MOVING INTO ATKINSON...COFFEE...AND NORTHERN CLINCH COUNTIES IN
INTERIOR SOUTHEAST GEORGIA THAT HAS A HISTORY OF PRODUCING GOLF
BALL SIZED HAIL.

.PREVIOUS DISCUSSION...
MORNING SURFACE ANALYSIS DEPICTS A DEVELOPING WARM
FRONT OVER NORTH CENTRAL FLORIDA...LIFTING SLOWLY NORTHWARD. A
SURFACE LOW PRESSURE CENTER (1006 MILLIBARS) IS DEEPENING OVER
EASTERN TEXAS. ALOFT...SOUTHWEST TO WEST WINDS ARE RAPIDLY
INCREASING ABOVE 850 MILLIBARS (5000 FT) THROUGHOUT OUR REGION.
THE MORNING SOUNDINGS AT JACKSONVILLE AND TALLAHASSEE DEPICTED 60
TO 75 KNOT WESTERLY WINDS IN THE HAIL GROWTH ZONE (MINUS 10
DEGREES CELSIUS TO MINUS 20 DEGREES CELSIUS)...WHERE THE BULK OF
THE INSTABILITY CURRENTLY RESIDES ABOVE AN ELEVATED INVERSION
BASED AROUND 700 MILLIBARS (10000 FT). SCATTERED HEAVY SHOWERS AND
EMBEDDED STRONG THUNDERSTORMS ARE MOVING INTO COASTAL
LOCATIONS...WITH NUMEROUS SHOWERS AND EMBEDDED SEVERE
THUNDERSTORMS OVER THE FLORIDA BIG BEND AND SOUTHWEST GEORGIA.

EXPECT BREAKS IN THE CLOUD COVER TO DEVELOP OVER NORTHEAST FL THIS
AFTERNOON...WHICH WILL ACT TO INCREASE SURFACE BASED INSTABILITY
AND POTENTIALLY DEVELOP ACTIVITY ALONG SEA BREEZES. NORTH OF THE
WARM FRONT...EXPECT MODERATE TO HEAVY SHOWERS TO INCREASE IN
COVERAGE THIS AFTERNOON ALONG AND NORTH OF INTERSTATE 10...WITH
HEAVY RAINS COVERING A MAJORITY OF SOUTHEAST GA TOWARDS MID
AFTERNOON. THE STORM PREDICTION CENTER HAS PLACED A MAJORITY OF
OUR REGION WITHIN A SLIGHT RISK FOR SEVERE WEATHER THROUGH
TOMORROW. THE PRIMARY HAZARDS WITH ISOLATED SEVERE THUNDERSTORMS
THAT DEVELOP THIS AFTERNOON WILL BE HAIL AND EXCESSIVE LIGHTNING
STRIKES. AS LOW LEVEL WINDS INCREASE THIS EVENING...THE POTENTIAL
FOR DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BEGIN TO
INCREASE. CLOUDS AND RAINFALL WILL KEEP HIGHS NEAR 70 THIS
AFTERNOON OVER INTERIOR SOUTHEAST GA. BREAKS IN THE CLOUD COVER
SOUTH OF THE WARM FRONT WILL ALLOW HIGHS TO CLIMB TO NEAR 80 FOR
NORTH CENTRAL FL.

&&

.AVIATION...
PERIODS OF IFR CONDITIONS ARE EXPECTED THROUGH 16Z AT GNV DUE TO
SHOWERS AND EMBEDDED THUNDERSTORMS MOVING OVER THE TERMINAL. MVFR
CIGS ARE EXPECTED AFTER 16Z AT THE REGIONAL TERMINALS AS SHOWERS
AND THUNDERSTORMS INCREASE IN COVERAGE...AND RAIN IS EXPECTED AT
ALL TERMINALS...WITH RAIN HEAVY AT TIMES LATE THIS AFTERNOON AND
EVENING. IFR CONDITIONS AND GUSTY WINDS CAN BE EXPECTED IN THE
HEAVIER ACTIVITY. RAIN CHANCES WILL LOWER AT GNV THIS
EVENING...BUT RAIN CHANCES WILL REMAIN HIGH FOR THE REMAINING
TERMINALS. SHOWERS AND THUNDERSTORMS ALONG A STALLED FRONTAL
BOUNDARY ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS AT THE
DUVAL COUNTY TERMINALS AND THROUGH MUCH OF THE NIGHT AT SSI.

&&

.MARINE...
WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS ARE FORECAST THIS
AFTERNOON THROUGH SUNDAY AFTERNOON. A FEW STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE. THE SOUTHEAST GEORGIA COASTAL WATERS
CAN EXPECT MOSTLY EASTERLY WINDS THIS AFTERNOON AS THE WARM FRONT
REMAINS SOUTH OF THIS REGION. EXPECT EAST TO SOUTHEAST WINDS THIS
AFTERNOON OVER THE NORTHEAST FL COASTAL WATERS. WINDS WILL CONTINUE
TO VEER TO THE SOUTH LATER TONIGHT AS A WARM FRONT LIFTS NORTHWARD.
SOUTH TO SOUTHWEST WINDS WILL RAPIDLY INCREASE AFTER SUNRISE ON
SUNDAY...AND SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP AND
PERSIST THROUGH ALMOST MIDWEEK FOLLOWING THE PASSAGE OF A STRONG
COLD FRONT. WINDS AND SEAS WILL SUBSIDE BY LATE WEDNESDAY AS
HIGH PRESSURE BUILDS INTO OUR REGION.

RIP CURRENTS: LOW RISK THROUGH THE WEEKEND.

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  61  81  47 /  90  90  80  20
SSI  70  62  76  49 /  90  90  70  20
JAX  74  64  81  50 /  80  80  70  20
SGJ  74  66  80  53 /  80  70  70  20
GNV  76  66  83  51 /  90  60  80  30
OCF  79  66  82  53 /  80  50  70  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

NELSON/ENYEDI/CHASE
Hazardous weather outlook, Mar 23, 10:18 AM EST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1118 AM EDT SAT MAR 23 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-241530-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1118 AM EDT SAT MAR 23 2013

...SEVERE THUNDERSTORM WATCH IN EFFECT THROUGH 5 PM FOR ALL OF
SOUTHEAST GEORGIA AND NORTHERN PORTIONS OF NORTHEAST FLORIDA...

...HEAVY RAINFALL AND STRONG TO ISOLATED SEVERE THUNDERSTORMS
INCREASES IN COVERAGE THIS AFTERNOON...

...STRONG TO ISOLATED SEVERE THUNDERSTORMS EXPECTED ON SUNDAY
AHEAD OF A STRONG COLD FRONT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON
AND EVENING AS A WARM FRONT LIFTS NORTHWARD INTO NORTHEAST
FLORIDA. HEAVY SHOWERS WILL INCREASE ALONG AND NORTH OF THE
INTERSTATE 10 CORRIDOR THIS AFTERNOON AND EVENING. STRONG TO
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. A
SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 5 PM THIS AFTERNOON
FOR ALL OF SOUTHEAST GEORGIA AND FOR COUNTIES ALONG AND NORTH OF
THE INTERSTATE 10 CORRIDOR IN NORTHEAST FLORIDA. THE PRIMARY
HAZARDS WITHIN STRONGER THUNDERSTORMS THIS AFTERNOON WILL BE LARGE
HAIL...LOCALIZED DAMAGING WIND GUSTS AND EXCESSIVE LIGHTNING
STRIKES. THE WARM FRONT WILL THEN SLOWLY MOVE INTO SOUTHEAST
GEORGIA OVERNIGHT...AND WIDESPREAD HEAVY RAINS WILL MIGRATE
NORTHWARD. ISOLATED SEVERE THUNDERSTORMS OVERNIGHT WILL BE CAPABLE
OF PRODUCING DAMAGING WIND GUSTS...HAIL...AND ISOLATED TORNADOES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

A SQUALL LINE WILL MOVE THROUGH OUR REGION ON SUNDAY IN ADVANCE OF
A COLD FRONTAL PASSAGE SUNDAY NIGHT. STRONG TO SEVERE THUNDERSTORMS
WILL BE POSSIBLE WITHIN THE SQUALL LINE THROUGH THE MID AFTERNOON
HOURS ON SUNDAY. THE MAIN THREAT WILL BE LOCALLY STRONG AND
DAMAGING WINDS. THE THREAT OF SEVERE WEATHER WILL DIMINISH BY LATE
SUNDAY AFTERNOON AS THE SHOWERS AND STORMS MOVE OFF THE COAST.

OVER THE COASTAL WATERS...SMALL CRAFT ADVISORIES WILL BE REQUIRED
FOR THE NEARSHORE AND OFFSHORE WATERS FROM SUNDAY THROUGH TUESDAY.
WIND GUSTS OF 30 TO 35 MPH ARE POSSIBLE ON MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED
THIS AFTERNOON THROUGH SUNDAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

NELSON

In the hours before

Special weather statement, Mar 23, 7:01 AM EST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
801 AM EDT SAT MAR 23 2013

FLZ031-032-036-037-231245-
ALACHUA-BRADFORD-CLAY-PUTNAM-
801 AM EDT SAT MAR 23 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
CLAY...SOUTHERN BRADFORD...ALACHUA AND NORTHWESTERN PUTNAM COUNTIES
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 845 AM EDT...

AT 802 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
NEWBERRY TO 6 MILES SOUTHWEST OF GAINESVILLE TO 3 MILES SOUTHEAST OF
LOCHLOOSA...MOVING NORTHEAST AT 20 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND MICANOPY...CROSS CREEK...NEWBERRY...
LOCHLOOSA...ROCHELLE...GROVE PARK...NEWNANS LAKE...JOHNSON...
GAINESVILLE AND GAINESVILLE AIRPORT THROUGH 845 AM EDT. HAIL UP TO
THREE QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 40 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2946 8222 2947 8221 2945 8219 2949 8222
      2949 8230 2962 8266 2964 8265 3000 8219
      2972 8170 2943 8213
TIME...MOT...LOC 1202Z 243DEG 20KT 2961 8260 2961 8235
          2949 8204

ENYEDI
Special weather statement, Mar 23, 8:32 AM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
932 AM EDT SAT MAR 23 2013

FLZ031>033-037-231415-
BRADFORD-CLAY-PUTNAM-ST. JOHNS-
932 AM EDT SAT MAR 23 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY...
BRADFORD...NORTHWESTERN PUTNAM AND CENTRAL ST. JOHNS COUNTIES FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 1015 AM EDT...

AT 932 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
NEW RIVER TO 5 MILES SOUTH OF KINGSLEY TO 3 MILES SOUTH OF GEORGE'S
LAKE...MOVING EAST AT 50 MPH. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND PUTNAM HALL...LAKE GENEVA...KEYSTONE HEIGHTS...
HAMPTON...BROOKER...NEW RIVER...GEORGE'S LAKE...SAMPSON...STARKE AND
LAWTEY THROUGH 1015 AM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND GUSTY WINDS OF 40 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2970 8203 2971 8205 2974 8206 2979 8212
      2984 8214 2985 8224 2984 8228 2988 8238
      2992 8237 3019 8191 3019 8169 3012 8168
      3013 8160 3012 8154 3010 8154 3010 8149
      2990 8126 2988 8126
TIME...MOT...LOC 1332Z 258DEG 43KT 2992 8227 2989 8200
          2976 8184

ENYEDI
Special weather statement, Mar 23, 9:13 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1013 AM EDT SAT MAR 23 2013

GAZ162-163-231500-
CLINCH-ECHOLS-
1013 AM EDT SAT MAR 23 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLINCH AND
NORTHWESTERN ECHOLS COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 1100 AM EDT...

AT 1013 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
CENTERED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF DU PONT TO
8 MILES NORTH OF MAYDAY TO MAYDAY...MOVING EAST AT 45 MPH. WILL ALSO
AFFECT AREAS AROUND MAYDAY...DU PONT...HOMERVILLE...COGDELL AND
ARGYLE THROUGH 1100 AM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3086 8309 3086 8302 3088 8298 3115 8298
      3119 8268 3102 8259 3100 8255 3097 8252
      3096 8249 3082 8249 3082 8245 3078 8244
      3082 8311
TIME...MOT...LOC 1413Z 267DEG 38KT 3107 8306 3095 8299
          3084 8301

ENYEDI
Special weather statement, Mar 23, 9:29 AM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1029 AM EDT SAT MAR 23 2013

FLZ033-037-231500-
PUTNAM-ST. JOHNS-
1029 AM EDT SAT MAR 23 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME
NORTHEASTERN PUTNAM AND CENTRAL ST. JOHNS COUNTIES FOR STRONG WINDS
AND SMALL HAIL VALID UNTIL 1100 AM EDT...

AT 1027 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTH OF BAKERSVILLE...MOVING
EAST AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND BAKERSVILLE...VILANO BEACH...SAINT AUGUSTINE SOUTH...SAINT
AUGUSTINE SHORES...SAINT AUGUSTINE...ANASTASIA AND SAINT AUGUSTINE
BEACH THROUGH 1100 AM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER
AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2980 8157 2995 8159 3002 8131 2993 8129
      2991 8127 2988 8126 2981 8125
TIME...MOT...LOC 1427Z 269DEG 34KT 2987 8146

ENYEDI
Special weather statement, Mar 23, 10:19 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1119 AM EDT SAT MAR 23 2013

FLZ020-021-231600-
HAMILTON-SUWANNEE-
1119 AM EDT SAT MAR 23 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR HAMILTON AND
SUWANNEE COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL NOON
EDT...

AT 1119 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 14 MILES
NORTHWEST OF DOWLING PARK TO 7 MILES WEST OF DOWLING PARK TO 12 MILES
WEST OF LURAVILLE...MOVING EAST AT 45 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND DOWLING PARK...LURAVILLE...SUWANNEE
RIVER STATE PARK...NEWBURN...MCALPIN...LIVE OAK...SUWANNEE SPRINGS...
JASPER AND HOUSTON THROUGH NOON EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
SATURDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3027 8324 3030 8324 3031 8322 3035 8322
      3039 8318 3041 8319 3042 8323 3045 8323
      3057 8280 3015 8281 3012 8323 3017 8324
      3018 8325 3026 8326
TIME...MOT...LOC 1519Z 248DEG 41KT 3037 8340 3028 8332
          3012 8334

ENYEDI
Special weather statement, Mar 23, 10:26 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1126 AM EDT SAT MAR 23 2013

GAZ150-164-231615-
CHARLTON-WARE-
1126 AM EDT SAT MAR 23 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN WARE
AND NORTHERN CHARLTON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID
UNTIL 1215 PM EDT...

AT 1126 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES
WEST OF STEVEN FOSTER STATE PARK TO 9 MILES SOUTHEAST OF STEVEN
FOSTER STATE PARK...MOVING EAST AT 35 MPH. THESE STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND STEVEN FOSTER STATE PARK...HOMELAND AND
FOLKSTON THROUGH 1215 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM EDT
SATURDAY AFTERNOON FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3082 8190 3083 8195 3078 8198 3079 8202
      3067 8205 3070 8243 3073 8242 3073 8244
      3082 8244 3082 8249 3087 8250 3093 8247
      3098 8192 3096 8189 3091 8192 3090 8189
TIME...MOT...LOC 1526Z 272DEG 29KT 3083 8242 3072 8224

ENYEDI

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Atkinson

When
March 23, 10:30 AM EST
Where
Atkinson County, 0.69 mi N of Willacoochee
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
31.340, -83.050

Golf ball size hail was reported in Willacoochee.

Hail, Coffee

When
March 23, 10:45 AM EST
Where
Coffee County, 5.65 mi SSE of Douglas Muni Arpt
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
31.400, -82.830

Golf ball size was reported SSE over Douglas.

Hail, Bacon

When
March 23, 11:10 AM EST
Where
Bacon County, 0.91 mi NW of Alma
Measured
1.75 in hail
Reported by
Public
Coordinates
31.540, -82.480

WALB-TV relayed a public report via Facebook of Golf ball size hail in Alma.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438866, 438867, 438868.